Journal of Combinatorics

Volume 2 (2011)

Number 4

A variation of the Stern-Brocot tree

Pages: 501 – 506

DOI: http://dx.doi.org/10.4310/JOC.2011.v2.n4.a2

Author

Colin L. Mallows (Avaya Labs, Basking Ridge, New Jersey, U.S.A.)

Abstract

We study of a variation of the Stern-Brocot tree, in which not one but two fractions are inserted between each existing pair. Relating this tree to the original one gives rise to a permutation of the natural numbers.

Keywords

Stern-Brocot tree, permutations of N

Full Text (PDF format)